It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-24-2010, 10:08 AM   #1
Member
(female)
 
Join Date: May 2009
Posts: 60
mentalcompass HB User
Neurological / tendon issues and levaquin, prednisone and other assorted

Hello Everyone and thanks for taking time to read this post. Like a lot of people with odd medical symptoms, I'm wondering if I'm a nuts or really sick. I hate this. I just want to be well again. Your health is your wealth.

I got a sinus/upper respiatory infection in Jan, my body cleared it but it came back a week later. I took some old Amox I had (only three days. yes, it was stupid), and a few days later, it came back and I was very ill, coughing yellow and green, head full and orbits swollen.

My deductible is 2K and this was a Saturday. So, I found some Levaquin that my mother had: 5 day course 750mgs. Cleaned me up good and I saw the doc that Monday. She was PO'd I took it. Now so am I. Sinus infection stuck around so I was given Amox-Clav 875 x 2 and told to stay on it 30 days. I was given Prednisone 30mgs for four days, 20mgs for 4 days, 10mgs for 4 days. I only got to day 16 on the Amox and day 10 on the Predisone. I was very sick from all that - stomach pain, edema, bathroom problems, etc.,

I started the Amox-Clav a day after ending Levaquin. I started Prednisone 5 days after.

HERE'S THE MAIN PROBLEM NOW:

My left knee was swollen - happened about 6 days after Levaquin and 5 days into the Prednisone / Amox-Clav issue. A week after that, at the Warbirds Air Show, my skin became hypersensitive like I had a sunburn or windburn, it hurt all over to be touched. Freaked me out. That subsided after a few days but left me with painful muscles: my arms, waist, fat on lower abs, down my thights and around my back across the gluts. I have sensitive nerves running down my left arm into the elbow and to my hand that causes wha feels like muscle or tendon weakness.

I threw out the drugs and refused to take anymore - wisely I might add! But, it's been nearly a month since the Levaquin stopped and nearly two week since I tossed the Prednisone and Amox-Clav.

The really painful feelings subsided (from last week) but I have sore spots, like on my left elbow and up the bicep to the shoulder. I have a sore atop my left foot and one the top of my right hand. I guess this is tendon or nerve damage.

I took and Imtrex for my headache today and the nerve response started to come back; however, not as as bad as the first time. I do notice weaker grip in the left hand and some skin sensitivity that hurts when you brush across it.

The sinus problem lingers but I'm keeping it from infecting by using nasal washes and Mucinex.

I've never been sick in my life, not like this. I have a 5-year-old disabled child and good God this medical weirdness freaks me out.

Did I eat poision? Will this go away or am I damaged for good ? I'm guessing the meds did this because I DID NOT HAVE THESE PROBLEMS BEFORE.

I had bloodwork done, at my insistance, to see what, if any, damage was caused by all this crap. My liver enzymes are up slightly 50 on a 0-33 scale. my MCV count is a tad low 7.1 and my RBCs are on the lower end of normal range but the platlet count is just fine. Lab tech said reports looks fine, doc will tell me next week I guess.

Can anyone help me understand this? Naturally I've been doing the Doctor Google route because I'm wondering if I'm nuts or this is all real?

Cyberhug to anyone who might have insight on this cascade of complex issues.

Thanks all,
Traci

 
Sponsors Lightbulb
   
Old 03-24-2010, 07:24 PM   #2
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: Florida
Posts: 1,453
AuntieLeela HB UserAuntieLeela HB UserAuntieLeela HB UserAuntieLeela HB User
Re: Neurological / tendon issues and levaquin, prednisone and other assorted

The nausea, diarrhea and sun sensitivity are common side effects of most antibiotics.

Levaquin is notorious for causing tendonitis and even tendon rupture, this "side effect" can happen months after taking it. I'd suggest you see your doctor or an orthopedist to make sure your tendons are healing and there are no ruptures.

From the Levaquin PI sheet:

". . . Pain, swelling, tears, and inflammation of tendons including the back of the ankle (Achilles), shoulder, hand, or other tendon sites can happen in people of all ages who take fluoroquinolone antibiotics, including LEVAQUIN. The risk of getting tendon problems is higher if you:
◦are over 60 years of age
◦are taking steroids (corticosteroids)
◦have had a kidney, heart or lung transplant.

Swelling of the tendon (tendinitis) and tendon rupture (breakage) have also happened in patients who take fluoroquinolones who do not have the above risk factors.

Other reasons for tendon ruptures can include:
◦physical activity or exercise
◦kidney failure
◦tendon problems in the past, such as in people with rheumatoid arthritis (RA).

Call your healthcare provider right away at the first sign of tendon pain, swelling or inflammation. Stop taking LEVAQUIN until tendinitis or tendon rupture has been ruled out by your healthcare provider. Avoid exercise and using the affected area. The most common area of pain and swelling is the Achilles tendon at the back of your ankle. This can also happen with other tendons. Talk to your healthcare provider about the risk of tendon rupture with continued use of LEVAQUIN. You may need a different antibiotic that is not a fluoroquinolone to treat your infection.

Tendon rupture can happen while you are taking or after you have finished taking LEVAQUIN. Tendon ruptures have happened up to several months after patients have finished taking their fluoroquinolone.

Get medical help right away if you get any of the following signs or symptoms of a tendon rupture:
◦hear or feel a snap or pop in a tendon area
◦bruising right after an injury in a tendon area
◦unable to move the affected area or bear weight . . ."

Last edited by AuntieLeela; 03-24-2010 at 07:26 PM.

 
Old 08-28-2010, 11:40 AM   #3
Newbie
(female)
 
Join Date: Jun 2010
Posts: 1
Boo Radly HB User
Re: Neurological / tendon issues and levaquin, prednisone and other assorted

Auntie Leela is giving GREAT advice. Please heed her words. I was given without consult Levaquin IV 750 mg with 500(yes 500) mg Prednisone and NSAIDs in hospital for pneumonia. Severe reaction which they did not tell me about......resp. failure, worsening pneumonia, heart rate errantic. Neither hospital nor doctor told me at disharge or later. I had called them back since I suffered excruciating pains, burning sensations all over my body. They just told me to go to another doctor. They said the one that treated me left they employee(in the space of two 2weeks - they were still there). I now pains all over my body, lost the use of my left arm(tears with impingement). The drug is black boxed not to give to people over 60(I'm 62), not with prednisone and not with NSAIDS. I would have never known this except what I felt was not recovery from pneumonia so I had to fight the hospital to get my records. It was all spelled out by these records.

There is a bit of push back by my medical professionals as to exactly what this fluoroquinolone really is capable of doing. Please be careful and question use of each one of them. Damages are not limited to any age group and if you sucessfully took it once, does not mean you will be lucky the next time. The pain it caused me was/is like no other. I was healthy and active prior to this, taking no prescriptions for over a decade.

 
Old 10-11-2011, 12:33 AM   #4
Newbie
(female)
 
Join Date: Oct 2011
Location: lexington ma usa
Posts: 2
lexgal HB User
Re: Neurological / tendon issues and levaquin, prednisone and other assorted

Using levofloxacin injection increases the risk that you will develop tendinitis (swelling of a fibrous tissue that connects a bone to a muscle) or have a tendon rupture (tearing of a fibrous tissue that connects a bone to a muscle) during your treatment or for up to several months afterward. These problems may affect tendons in your shoulder, your hand, the back of your ankle, or in other parts of your body. Tendinitis or tendon rupture may happen to people of any age, but the risk is highest in people over 60 years of age. Tell your doctor

You had a reaction to levawquin. I had the same reaction. 1 leg seollen the whole thing. 6 monyjs later bicep tendon tear and my neck tendons are weak/ get physical therapy asap. All antibotics do not work the same. try another antibotic. I suggest getting your nasal discharge tested. also neddy pots work. good luck

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Liver issues and blood tests mentalcompass Liver & Pancreas Disorders 0 03-25-2010 04:26 PM
Tear in Right Gluteus Medius Tendon... MarianJ Knee & Hip Problems 82 02-04-2010 06:03 PM
Interactions with Levaquin? Daboosh Drug Interactions / Side Effects 2 05-21-2008 11:43 AM
Posterior Tibial Tendon Repair Recovery Guidance Please di from London Foot & Ankle Problems 8 02-13-2008 12:20 PM
Bruises and Bathroom issues???? piobaire Lyme Disease 5 08-16-2007 05:24 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:59 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!